MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH GUIDEWIRE ¿3.2 F/PFNA BLADE

OBERDORF : SYNTHES PRODUKTIONS GMBH GUIDEWIRE ¿3.2 F/PFNA BLADE
Catalog Number 356.830
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient age was listed between ages 40-50, patient identifier, date of birth, age and weight not available for reporting.Device was re-assessed based on initial investigation requirements and was deemed reportable on january 19, 2018.Lot was identified as either lot# l572079 or l572078.It was undetermined which lot was impacted.Device is an instrument and is not implanted/explanted.Without a definitive lot number the device history records review could not be completed.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported during a proximal femur nailing on (b)(6) 2017, a k wire sheared off intraoperatively.During insertion of the drill over the k-wire, the k-wire was cut through by the drill.Back up instrumentation was used to complete the surgery successfully.A fifteen (15) minute surgical delay was reported.Concomitant devices: drill bit (part# 03.037.022, lot# f-16763, qty 1).Insertion handle (part# 03.037.011, lot# 8921813, qty 1).Connecting screw (part# 03.037.010, lot# 9219128 qty 1).Aiming arm (part# 03.037.114, lot# l178546 qty 1).Trocar (part# 03.037.019, lot# 9079765, qty 1).Aiming arm locking device (part# 03.037.015, lot# l122025, qty 1).Compression nut (part# 03.037.016, lot# 8947771, qty 1).Guide wire sleeve (part# 03.037.018, lot# 8901948, qty 1).Screw guide sleeve (part# 03.037.017, lot# 9066435, qty 1).Guide wire (part# 356.830, lot# l572079 or l572078, qty 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Therapy date: (b)(6) 2017.A device history record (dhr) review was performed for part number: 356.830, synthes lot number: l572079, release to warehouse date: 16 oct 2017, manufacturing site: (b)(4), no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A device history record (dhr) review was performed for part number: 356.830, synthes lot number: l572078, release to warehouse date: 13 oct 2017, manufacturing site: (b)(4), no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed.Two of the three returned guide wires present damages as follows: guide wire 356.830, lot: unknown (possible lot numbers identified as l572079 or l572078): threaded tip is cut off and missing.Guide wire part # unknown: two centimeter behind the tip a deep cut is visible.Both guide wires show fretting marks over the whole length, which makes it impossible to identify the exact part and lot numbers.The review of the device history records (for lot # l572079 and l572078) revealed that both lot numbers were manufactured in october 2017 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.Diameter of the guide wires, measured at an undamaged area, measures 3.19mm, which comply with the specifications.Further dimensional inspection could not be performed due to the damage incurred.The guide wires are made from stainless steel (1.4441).A function check with the returned instruments was performed and didn't show any abnormalities.The assembly of the instruments did work as intended.The guide wire is guided through drill sleeve (03.037.018); this ensures the correct alignment of the guide wire.The trocar has no influence onto the alignment.Neither a product nor a function fault could be detected.Although the exact cause cannot be determined, this complaint condition is likely a result of method of use.Lateral strain during use might have caused a slight bending of the guide wire and foster the reamer to cut into the wire.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data: physical manufacturer: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that the tip of the guide wire was not left behind in the patient, the tip was removed from the patient and was discarded.

Brand Name
GUIDEWIRE ¿3.2 F/PFNA BLADE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7209061
Report Number8030965-2018-50522
Device Sequence Number19129162
Product Code FZX
UDI-Device Identifier07611819291355
UDI-Public(01)07611819291355(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number356.830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2017
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date01/22/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1